For any of you who don’t know what Metformin (Glucophage) is, it is a drug that is prescribe typically for people who are type II diabetic, pre-diabetic, or have PCOS due to high insulin or insulin resistance. I have never be declared diabetic or pre-diabetic because my sugar levels are normal but my insulin is very high (over 40 above the normal amount). Insulin resistance in woman causes the ovaries to create more androgens like Testosterone which leads to excessive acne, irregular periods, weight gain, increased body hair, etc. It makes it very difficult to lose weight and due to the increased androgens can greatly affect ovulation since it messes with the menstrual cycle.
But all this can be found online (thank you Google!), so here I go ranting about Metformin! The doctor has really weird directions: for 1 week, I take 1 pill a day, 2nd week, 2 pills a day, 3rd week, 3 pills and 4th week, you guessed it, 4 pills a day. That part isn’t the annoying bit, it’s the side affect known as diarrhea. Nothing like having a full day of it and not sure if it is because of the meds or what I ate plus the amount of running to the bathroom and not exercising at the gym for fear of an accident (I can imagine falling off an elliptical to get to the bathroom at the YMCA and it involves pain).
Combine all this with a massive sweet tooth at the same time my brother in law is over and he brings nothing but cookies, tootsie pops, cake, and pizza with him (btw he is going to be 21 this year and eats like a 12 year old), I need to exercise more than ever and my body is reacting to this pill that if I don’t take, could lead to a lot of problems beyond the hormones. Today seems to be better but Wednesday was all day in the bathroom and even some last night. I might have to buy stocks in Charmin if this keeps up!